Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 44, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 2, 2011, 2:50 AM EDT for 5 counties in Florida. It took effect at Jun 2, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 2:50 AM EDT (06:50 UTC)
- In effect from
- Jun 2, 2011, 1:00 PM EDT
- Expired
- Jun 2, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS82 KJAX 020650 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EDT THU JUN 2 2011 FLZ020>023-030-031-035-036-040-022200- /O.UPG.KJAX.FW.A.0039.110602T1600Z-110602T2200Z/ /O.NEW.KJAX.FW.W.0044.110602T1700Z-110602T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 250 AM EDT THU JUN 2 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING DUE TO LOW RH AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. MINIMUM RH VALUES ARE EXPECTED TO BE BELOW 35 PERCENT FOR 4 TO 5 HOURS DURATION ALONG WITH ERC VALUES IN THE MID TO UPPER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ PP
1 follow-up statement
173 WWUS82 KJAX 022210 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EDT THU JUN 2 2011 FLZ020>023-030-031-035-036-040-022315- /O.EXP.KJAX.FW.W.0044.000000T0000Z-110602T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 610 PM EDT THU JUN 2 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 1, 8:53 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jun 1, 8:53 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
853 PM EDT WED JUN 1 2011
.UPDATE...CONVECTIVELY INDUCED MESOSCALE CONVECTIVE VORTEX(MCV)
ROTATED AROUND HIGH PRESSURE TO THE NORTH AND CROSSED THE FL
PENINSULA TODAY. SHOWERS AND THUNDERSTORMS OCCURRED MAINLY OVER
FLAGLER AND MARION COUNTIES SOUTHWARD. HAVE REMOVED POPS FROM
TONIGHTS FORECAST AS MCV IS NOW IN GULF OF MEXICO WITH SUBSIDENCE
AND DRYING NOW OVER THE FORECAST AREA. SUBSIDENCE ON PERIPHERY OF
SYSTEM ALLOWED TEMPERATURES TO REACH 100 DEGREES TODAY AT
ALMA(RECORD HIGH) AND DOUGLAS GA. RADAR ECHOES NOW OVER SE GA
APPEAR TO BE CHAFF AND NOT PRECIPITATION AS SKIES HAVE CLEARED
THERE. HAVE ADDED PATCHY FOG TO TONIGHTS FORECAST AS MODELS
INDICATE WINDS DROPPING OFF LATE.
&&
.AVIATION...FORECAST CHALLENGE WILL BE LOW CLOUDS OVER THE NEXT
SEVERAL HOURS FOR THE COASTAL TAFS AS KCRG IS SHOWING BROKEN DECK AT
1500 FEET AGL. NUMERICAL MODELS INDICATE THESE CEILINGS WILL
DISSIPATE BY 02Z/03Z. HIGH DEWPOINTS INTO THE UPPER 60S/LOWER 70S
HAVE OVERSPREAD THE REGION. THIS COUPLED WITH DECREASING CLOUDS AND
WINDS WILL PROMOTE AREAS OF FOG OVERNIGHT. FOG WILL BE THICKEST OVER
THE INTERIOR...THUS HAVE INCLUDED VSBYS DOWN TO 2SM AT KVQQ AND
KGNV.
&&
.MARINE...NO HEADLINES. DEPARTING LOW IN THE GULF COUPLED WITH HIGH
PRESSURE BUILDING IN FROM THE NORTH HAS RESULTED IN WEAKER PRESSURE
GRADIENT. WINDS WILL BE 15 KNOTS OR LESS WITH SEAS 4 FEET OR LOWER.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
ZIBURA/ZAPPE/MCALLISTERHazardous weather outlook, Jun 1, 6:45 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EDT WED JUN 1 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 645 PM EDT WED JUN 1 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...MODERATE RISK OF RIP CURRENTS... EASTERLY FLOW AND BUILDING SWELLS WILL ELEVATE THE RISK OF RIP CURRENTS ALONG THE COAST. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. SEVERAL WILDFIRES CONTINUE TO BURN ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...INCLUDING THE HONEY PRAIRIE COMPLEX IN SOUTHEAST GEORGIA...AND OVER FLAGLER AND ST.JOHNS COUNTY IN NORTHEAST FLORIDA. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS. THE SMOKE MAY MIX WITH FOG LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE END OF THE WEEK DUE TO PERSISTENT ONSHORE FLOW AND EASTERLY SWELLS. ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY INLAND EACH DAY FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.